Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 10, 2016, 4:15 PM CDT for Foard County, Hardeman County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2016, 4:15 PM CDT (21:15 UTC)
- Expired
- Apr 10, 2016, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Foard County, TX, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 86 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:15 PM CDT | HAIL 1.75 | 3 S Crowell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2830 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739
WUUS54 KOUN 102115
SVROUN
TXC155-197-102215-
/O.NEW.KOUN.SV.W.0052.160410T2115Z-160410T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARDEMAN COUNTY IN NORTHERN TEXAS...
FOARD COUNTY IN NORTHERN TEXAS...
* UNTIL 515 PM CDT
* AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
CROWELL...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE STORM WAS LOCATED
JUST SOUTH OF CROWELL ALSO MOVING NORTHEAST AROUND 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUANAH...CROWELL...THALIA...MARGARET...MEDICINE MOUND AND COPPER BREAKS
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3404 10004 3432 9978 3414 9947 3383 9959
3384 10004
TIME...MOT...LOC 2114Z 218DEG 19KT 3398 9990
HAIL...1.75IN
WIND...60MPH
$$
031 follow-up statement
884
WWUS54 KOUN 102149
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT SUN APR 10 2016
TXC155-197-102215-
/O.CON.KOUN.SV.W.0052.000000T0000Z-160410T2215Z/
HARDEMAN TX-FOARD TX-
449 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN HARDEMAN AND FOARD COUNTIES...
AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
CROWELL...MOVING NORTHEAST AT 35 MPH. ANOTHER SEVERE STORM WAS LOCATED
3 MILES NORTHWEST OF MARGARET MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...STORM SPOTTERS HAVE CONFIRMED PING PONG SIZE HAIL WITH THE
STORM LOCATED SOUTH OF CROWELL.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUANAH...CROWELL...THALIA...MARGARET...MEDICINE MOUND AND COPPER BREAKS
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3404 10004 3432 9978 3414 9947 3383 9959
3384 10004
TIME...MOT...LOC 2146Z 216DEG 29KT 3388 9968
HAIL...1.50IN
WIND...60MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 10, 1:55 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 155 PM CDT SUN APR 10 2016 .DISCUSSION... NOT MUCH HAS CHANGED REGARDING THE FORECAST THROUGH TONIGHT. STILL EXPECT MOIST CONVECTION ACROSS SW OK/W N TX BY THIS AFTERNOON AS INITIAL MID LEVEL SHORTWAVE TROUGH LIFTS OUT OF WEST TX. ELEVATED STORMS HAVE ALREADY DEVELOP NEAR LUB. THERE COULD BE SOME ISOLATED DEVELOP ALONG PREFRONTAL TROUGH ACROSS NORTHERN OK, BUT EXPECT MORE WIDESPREAD ACTIVITY ALONG THE ACTUAL COLD FRONT NEAR OR JUST AFTER SUNSET AS IT MOVES INTO OK. THE MAIN THREAT THROUGH TONIGHT WILL BE VERY LARGE HAIL, ESPECIALLY ACROSS SW AND CENTRAL OK. THE TORNADO THREAT WILL REMAIN LOW, BUT LOW LEVEL SHEAR WILL INCREASE WITH THE LLJ THIS EVENING ALONG WITH LOWERING LCLS. AGAIN, THE MAIN AREA OF CONCERN APPEARS TO BE SW/S AND CENTRAL OK THROUGH ABOUT 10 PM. A COMPLEX MAY DEVELOP ALONG THE FRONT TONIGHT AND PUSH SOUTH ACROSS PORTIONS OF N CENTRAL OK AND NE OK, WITH SHOWER AND STORM CHCS CONTINUING THROUGH THE EARLY MORNING HOURS ALONG AND NORTH OF I40. THE THREAT OF SEVERE STORMS WILL RETURN EARLY TOMORROW AFTERNOON ACROSS CENTRAL AND SE OK AS THE MAIN VORT MAX ENTERS SW OK. THE ACCOMPANYING SFC LOW IS STILL EXPECTED TO BE POSITIONED SOMEWHERE OVER SOUTH CENTRAL OK, WITH A DRYLINE EXTENDING SOUTH ALONG I35 AND A COLD FRONT NEAR I40. THE MAIN THREAT WILL AGAIN BE DAMAGING HAIL WITHIN THE WARM SECTOR, BUT ANY REMNANT BOUNDARIES COULD RESULT IN A LOCALIZED LOW TORNADO THREAT. TOMORROW'S FORECAST WILL DEPEND GREATLY ON WHAT TRANSPIRES THROUGH TONIGHT AND EARLY TOMORROW MORNING. MOST SIGNIFICANT RAIN CHANCES WILL LIKELY COME TO END END NEAR SUNSET TOMORROW AS THE FRONT PUSHES INTO WESTERN NORTH TEXAS. MUCH COOLER AND DRIER AIR WILL ACCOMPANY IT FOR TUE. THE NEXT MID TO UPPER SHORTWAVE TROUGH WILL AGAIN LIFT OUT OF WEST TX/SE NM LATE TUE THROUGH WED INTO THE RED RIVER REGION. MOISTURE APPEARS LIMITED TO ALONG AND SOUTH OF THE RED RIVER FOR NOW, BUT WOULD NOT BE SURPRISED IF SCHC POPS NEED TO BE SPREAD NORTH A BIT TO NEAR THE I40 CORRIDOR BY EARLY WED AM. SHORTWAVE RIDGING WILL FOLLOW THE LAST WAVE THUR-FRI, WHILE A DEEP UPPER TROUGH ENTERS THE NW CONUS. THIS TROUGH WILL IMPACT THE SOUTHERN PLAINS THIS WEEKEND, ALONG WITH A DRYLINE AND WEAK COLD FROPA. SEVERE WEATHER APPEARS POSSIBLE WITH THIS SYSTEM RIGHT NOW, ALONG WITH WIDESPREAD RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 65 40 64 / 70 60 10 0 HOBART OK 55 65 39 65 / 50 20 10 0 WICHITA FALLS TX 61 77 45 67 / 40 20 0 0 GAGE OK 48 55 34 65 / 60 50 0 0 PONCA CITY OK 53 61 34 64 / 80 50 10 0 DURANT OK 66 78 49 67 / 30 50 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/03
Hazardous weather outlook, Apr 10, 3:10 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT SUN APR 10 2016 OKZ004>048-050>052-TXZ083>090-112015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 310 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS... WITH A SLIGHT RISK ACROSS MUCH OF THE REST OF THE AREA. LOCATION... THE ENHANCED RISK AREA IS SOUTH AND WEST OF A LINE FROM CHEYENNE AND TALOGA... TO NEAR ENID AND GUTHRIE... TO SHAWNEE AND PAULS VALLEY OKLAHOMA... THEN NORTH OF A LINE FROM PAULS VALLEY AND DUNCAN OKLAHOMA... TO WICHITA FALLS... TO CROWELL TEXAS. A SLIGHT RISK SURROUNDS THE ENHANCED RISK... INCLUDING THE REST OF THE AREA EXCEPT FOR PARTS OF NORTHWEST AND SOUTHEAST OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 4 AM. THE FIRST AREA OF STORMS IS EXPECTED TO BEGIN IN PARTS OF WEST CENTRAL AND SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS BY 7 PM. THE SECOND AREA IS EXPECTED TO BEGIN BETWEEN 6 AND 9 PM IN PARTS OF NORTHERN OKLAHOMA. IMPACTS... LARGE DAMAGING HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. THERE IS ALSO A LOW CHANCE OF TORNADOES... MAINLY THROUGH 10 PM. DISCUSSION... OVERALL... TWO AREAS OF STORMS ARE EXPECTED TO DEVELOP INITIALLY. THE FIRST AREA OF SCATTERED STORMS ARE EXPECTED TO DEVELOP OR MOVE INTO PARTS OF WEST CENTRAL AND SOUTHWEST OKLAHOMA... AND WESTERN NORTH TEXAS BY EARLY THIS EVENING. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR LARGE DAMAGING HAIL WITH THE STRONGEST STORMS. A TORNADO OR TWO COULD BE POSSIBLE INTO THIS EVENING. DURING THE EVENING... ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED NEAR A FRONT IN NORTHERN OKLAHOMA. EXPECT A CLUSTER OR CLUSTERS OF THUNDERSTORMS TO DEVELOP AND MOVE ACROSS PARTS OF THE AREA... WITH SEVERE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. SEVERE STORMS WILL REMAIN POSSIBLE INTO EARLY MONDAY MORNING. .SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND TONIGHT. .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS NORTHWESTERN OKLAHOMA WHERE MINIMUM RELATIVE HUMIDITIES WILL DROP INTO THE UPPER TEENS TO LOW 20 PERCENT RANGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE ONGOING THROUGH THE MORNING HOURS MONDAY ACROSS PORTIONS OF NORTHERN AND EASTERN OKLAHOMA. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EARLY EVENING ACROSS PARTS OF OKLAHOMA. HOWEVER... THE POTENTIAL FOR SEVERE STORMS MONDAY WILL LIKELY DEPEND ON WHAT HAPPENS SUNDAY NIGHT INTO MONDAY MORNING. AS THE MORNING ACTIVITY PUSHES EAST... EXPECT THE ATMOSPHERE TO RECOVER AS THE DRY LINE BEGINS TO REGROUP THROUGH NOON OVER PARTS OF SOUTHERN OKLAHOMA AND NORTHERN TEXAS. ONCE AGAIN... INSTABILITY WILL INCREASE AS WARM MOIST AIR COLLECTS AHEAD OF THE BOUNDARY OVER SOUTHEASTERN OKLAHOMA. AS A RESULT... THERE IS AN ENHANCED RISK OF SEVERE STORMS IN ATOKA AND BRYAN COUNTIES WITH A SLIGHT RISK GENERALLY SOUTH AND EAST OF A LINE FROM CALVIN TO ADA TO LAKE TEXOMA. THERE IS ALSO A MARGINAL RISK SOUTH AND EAST OF A LINE FROM STILLWATER AND GUTHRIE... TO EL RENO AND LAWTON OKLAHOMA... TO HENRIETTA TEXAS. IF SEVERE STORMS DEVELOP MONDAY AFTERNOON... THEY WILL LIKELY BEGIN IN THE EARLY TO MID AFTERNOON HOURS. WIND SHEAR AND INSTABILITY WILL SUPPORT THE DEVELOPMENT OF LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS WITH THE STRONGEST STORMS. THERE WILL ALSO BE A LOW RISK OF TORNADOES WITH THE HIGHEST POTENTIAL IN PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY. THUNDERSTORMS CHANCES WILL THEN RETURN TO THE AREA FRIDAY AND CONTINUE INTO THE WEEKEND. .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ON MONDAY ACROSS WESTERN NORTH TEXAS DUE TO GUSTY NORTH WINDS. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN ON FRIDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/MAXWELL/BARNES
In the hours before
Special weather statement, Apr 10, 4:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
401 PM CDT SUN APR 10 2016
TXZ083-084-087-102145-
KNOX TX-HARDEMAN TX-FOARD TX-
401 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX...SOUTHWESTERN
HARDEMAN AND FOARD COUNTIES UNTIL 445 PM CDT...
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
TRUSCOTT...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CROWELL...THALIA...MARGARET...TRUSCOTT...GILLILAND AND COPPER BREAKS
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3424 10002 3424 10001 3423 10000 3424 10000
3404 9948 3368 9969 3382 10000 3384 10000
3384 10005
TIME...MOT...LOC 2059Z 213DEG 37KT 3383 9982Special weather statement, Apr 10, 4:12 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT SUN APR 10 2016
TXZ084-087-102200-
KNOX TX-FOARD TX-
412 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX AND
SOUTHWESTERN FOARD COUNTIES UNTIL 500 PM CDT...
AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF GROW...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN KNOX
AND SOUTHWESTERN FOARD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
&&
LAT...LON 3405 10005 3408 10003 3362 9983 3361 9999
3383 10000 3384 10005
TIME...MOT...LOC 2109Z 218DEG 20KT 3374 10012The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:01 PM CDT | Special Weather Statement | OUN | Foard | 44 min |
| Apr 10, 4:12 PM CDT | Special Weather Statement | OUN | Foard | 48 min |
| Apr 10, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 52 min |
| Apr 10, 4:56 PM CDT | Special Weather Statement | OUN | Wilbarger | 49 min |
| Apr 10, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 37 min |
| Apr 10, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 50 min |
| Apr 10, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.